MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI INS SZ4 7MM LM/RL; JRN : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI INS SZ4 7MM LM/RL; JRN : KNEE TIBIAL INSERT
Catalog Number 102453407
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the insert would not lock into place.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: could not lock the insert.It was reported that during the surgery, the insert could not match with plateau, and could not lock the insert (as the video shows).Changed another 8mm device to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis revealed deformation/witness marks along one of the posterior grooves that is designed to slide into the locking feature of the mating device.The observed damage is consistent with unsuccessful insertion attempts during the procedure.The mating tibial tray was not returned, therefore, a functional test was not able to be performed.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.The sigma® high performance partial knee unicondylar (dsus/jrc/1114/0582 rev 3) "introduce the prosthesis at a 45 degree angle, engaging the most posterior aspect of the tibial keel to the prepared channel first.Lower the anterior of the prosthesis into position.This sequence promotes the flow of cement from posterior to anterior as the prosthesis is seated.Use the tray pressure arm, per standard surgical technique, to complete the tibial insertion " the observed damaged condition suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.The overall complaint was confirmed as the observed condition of the sigma hp uni ins sz4 7mm lm/rl [102453407/jm1195] would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: dhr review was performed according to "jm1195" attached on notes & attachments.Product code: 102453407.Lot number: jm1195.1) quantity manufactured: (b)(4) 2) date of manufacture: 09/24/2021 3) any anomalies or deviations identified in dhr: no [non-conformances /manufacturing irregularities] were identified.4) expiry date: 08/31/2026 5) ifu reference: ifu-0902-00-806 device history review: a manufacturing record evaluation was performed for the finished device [jm1195] number, and no non-conformances /manufacturing irregularities related to the malfunction were identified.

Brand Name
SIGMA HP UNI INS SZ4 7MM LM/RL
Common Device Name
JRN : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18464408
Report Number1818910-2024-00539
Device Sequence Number3087836
Product Code NPJ
UDI-Device Identifier10603295002581
UDI-Public10603295002581
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070267
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102453407
Device Lot NumberJM1195
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/25/2024
02/01/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/26/2024
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown